MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical records review: the patient with history of peripheral vascular disease with claudication was scheduled for vascular intervention.The left femoral artery was accessed and an angiogram was performed which demonstrated diffuse stenosis up to 95% in the distal superficial femoral artery.A wire was placed and atherectomy was performed.Following this, a 6x100 focused force pta balloon was used which resulted in luminal irregularities throughout the treated segment.There were serial dissections necessitating stent placement.A 6x120 stent was placed and post-dilated with a 6x100 balloon.Manual compression was applied at the conclusion of the procedure to obtain hemostasis.Expiry date: 03/2020, manufacturing date: 04/2018.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure in the right distal superficial femoral artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, serial dissections were identified which resulted in stent placement.The current patient status was not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, but medical records were provided.Based on the medical records, dissection following the use of an ultrascore angioplasty balloon can be confirmed.However the investigation is inconclusive, as the provided evidence does not confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure in the right distal superficial femoral artery with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, serial dissections were identified which resulted in stent placement.The current patient status was not provided.New information: it was reported through the results of a clinical trial that during 6-month follow-up visit, duplex ultrasound was performed and identified stenosis category of 50-99% in target limb.No action was taken at this moment.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned, but medical records were provided.Based on the medical records, dissection following the use of an ultrascore angioplasty balloon can be confirmed.However the investigation is inconclusive, as the provided evidence does not confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 03/2020).
 
Event or Problem Description

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8072347
Report Number2020394-2018-02029
Device Sequence Number1593220
Product Code PNO
UDI-Device Identifier00801741116872
UDI-Public(01)00801741116872
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130610
Device Catalogue NumberUS35130610
Device Lot NumberGFCQ1421
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/16/2019
04/24/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/31/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL; CLOPIDOGREL; CLOPIDOGREL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight85